MAUDE Adverse Event Report: EXACTECH, INC. ACUMATCH CLUSTER CUP POROUS COATED 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

EXACTECH, INC. ACUMATCH CLUSTER CUP POROUS COATED 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Model Number ACUMATCH CLUSTER CUP POROUS COATED 52MM
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: acumatch cluster cup porous coated 52mm (cat# 120-01-52/ serial# (b)(4)).Acumatch gxl 15deg liner 32mm sz g (cat# 132-32-27 / serial# (b)(4)).The evaluation noted that revision reported was likely the result of a deterioration of the bond between the acetabular cup and the bone after being implanted for approximately 15 years, which resulted in aseptic (non-infected) acetabular cup loosening.However, this cannot be confirmed as the devices were not available for evaluation.The most probable root cause associated with the reported event of "loosening - acetabular" is weakened integration of the acetabular component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
 
Event or Problem Description
As reported, a revision of only the left femoral head was completed due to loosening for this (b)(6) female patient.The cup was loose.The surgeon implanted femoral head, 28mm +10.All components on acetabular side were revised to a competitor.Patient was last known to be in stable condition following the event.The device will not be returned for evaluation as hospital threw away.

Brand Name
ACUMATCH CLUSTER CUP POROUS COATED 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11407130
Report Number1038671-2021-00090
Device Sequence Number3545207
Product Code JDI
UDI-Device Identifier10885862019738
UDI-Public10885862019738
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K993082
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2016
Device Model NumberACUMATCH CLUSTER CUP POROUS COATED 52MM
Device Catalogue Number120-01-52
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age85 YR